MURAL - Maynooth University Research Archive Library

    Dimensional Reduction, Monopoles and Dynamical Symmetry Breaking

    Dolan, Brian P. and Szabo, Richard J. (2009) Dimensional Reduction, Monopoles and Dynamical Symmetry Breaking. Journal of High Energy Physics, 3 (059). pp. 1-26. ISSN 1126-6708

    [img] Download (298kB)

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    We consider SU(2)-equivariant dimensional reduction of Yang-Mills-Dirac theory on manifolds of the form M × CP1, with emphasis on the effects of non-trivial magnetic flux on CP1. The reduction of Yang-Mills fields gives a chain of coupled Yang-Mills-Higgs systems on M with a Higgs potential leading to dynamical symmetry breaking, as a consequence of the monopole fields. The reduction of SU(2)-symmetric fermions gives massless Dirac fermions on M transforming under the low-energy gauge group with Yukawa couplings, again as a result of the internal U(1) fluxes. The tower of massive fermionic Kaluza-Klein states also has Yukawa interactions and admits a natural SU(2)-equivariant truncation by replacing CP1 with a fuzzy sphere. In this approach it is possible to obtain exactly massless chiral fermions in the effective field theory with Yukawa interactions, without any further requirements. We work out the spontaneous symmetry breaking patterns and determine the complete physical particle spectrum in a number of explicit examples.

    Item Type: Article
    Additional Information: Preprint version of original article published by the Institute of Physics. B.P.D. wishes to thank the Dublin Institute of Advanced Studies for financial support. The work of R.J.S. was supported in part by the EU-RTN Network Grant MRTN-CT-2004-005104.
    Keywords: Spontaneous Symmetry Breaking; Large Extra Dimensions; Space-Time Symmetries;
    Academic Unit: Faculty of Science and Engineering > Mathematical Physics
    Item ID: 2711
    Identification Number:
    Depositing User: Dr. Brian Dolan
    Date Deposited: 15 Sep 2011 10:42
    Journal or Publication Title: Journal of High Energy Physics
    Publisher: Institute of Physics
    Refereed: No
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads